AF Association
14,708 members17,660 posts

Bisoprolol

Hello ..I have just been out with the dogs, realised my eyesight was quite blurry.

Thought about it and realised that this was getting to be a real problem for me.

Got back and decided to Google my meds.was shocked at the report on bisoprolol regarding eyesight .Now I have to wait until Monday to see anyone about it. Should I stop taking them?

15 Replies
oldestnewest

I would check with your Gp first,as it is important to come off these in a controlled way. Are you diabetic? Sorry to hear you having problems.

Reply

I am type 2 not on any medication diet controlled for a few years.

I have taken my normal dose will wait until Monday to see GP.

It frightened me when I read it..said stop at once and see eye doctor.

But I have been struggling with eyesight just did not realise how bad it had got.Thanks Wilsond.

Reply

If you phone your local hospital they are always very good a fitting people in with eye problems.

I had something similar to you although I can't remember if I was still taking Bisoprolol at the time and it cleared up by itself over several days although it has happened once or twice since.

They said (several consultants later after tests for glaucoma etc ) that it must have been a form of neuropathy caused either by a big drop in BP during the night or of my blood sugar.

2 likes
Reply

Do you test your blood to check your blood sugar levels. As high sugars can cause blurred vision

Reply

Just read my information leaflet and I cannot see anything regarding this Where did you read it please

Reply

Hello Vonnieruth ,I just googled Bisoprolol and eyesight.

Sorry I took so long to respond ,but had visitors all day yesterday.

Reply

See I can only see the info I put up here could be the diabetes conection

Reply

mayoclinic.org/drugs-supple... there was a section about bleered vision on the above medication

Reply

That link is referring to

"Bisoprolol and hydrochlorothiazide combination"

Reply

Yer i know but my information slip in box says nothing about sight like you say you have read Where did you read it please

Reply

Stop using this medicine and check with your doctor immediately if blurred vision, difficulty in reading, eye pain, or any other change in vision occurs during or after treatment. This could be a sign of a serious eye problem. Your doctor will want you to have your eyes checked by an ophthalmologist (eye doctor) this is what link read

1 like
Reply

I used to get blurred vision when on Biso but only very occasionally, well it was like things had gone out of focus, but it would only last for a few minutes, so if yours is lasting for longer I would get your eyes tested soonest and go from there. I have to be careful with meds because I have Glaucoma and some of the meds affect my eyes (so have had to ditch a few meds because of this. How is your blood pressure, have you tried taking it when this happens (you may find it is very low).

Cassie

Reply

It is more like a cloud over one eye. I only noticed because did not have my sunglasses on my eyes are so sensitive to light.I could not see anything clearly like all shadowy. It is still the same today.. will phone the GP first thing tomorrow.

Reply

Could be detached retina - my dad had that and I think symptoms were similar and it needs treating urgently.

1 like
Reply

Have you managed to see anyone about this yet? Just for future reference you can always go to an optician who is open on a Sunday about urgent matters like this. My wife went to specsavers as the top opthalmologist at our specsavers also works at the hospital a couple of days a week. She spent nearly all day there while they checked her eyes out and within a month was having surgery for an unusually fast growing cataract and a friend was immediately referred to a specialist hospital 3 hours away for emergrency surgery at the weekend by doing this - he had a detached retina.

Reply

You may also like...